Jump to content
CrazyBoards.org

Cymbalta Withdrawal


Recommended Posts

I've just recently been diagnosed BP II and am coming off of Cymbalta (AD's make me crazy). The withdrawal is HORRIFIC. I feel like I'm falling out of my chair at work at least a few times an hour. An electric jolt goes from the top of my head down to my toes. I swear I see flashing lights (I almost turned on some disco last night so I could dance and enjoy my own personal dance club that is going on in my head). I have headaches, stomaches, strange range of emotions (which I guess is not abnormal but it seems to be more pronounced). Has anyone gone through this? What can make it easier? I'm to the point where I go to work, go home, take a Restoril and sleep until the next morning! I'm sticking to the one every other day because I know I have to go through this at some point anyway so no time is better than the present ;) !

Link to comment
Share on other sites

I've gone down 30mg a month from 90 and am at 30 now. 90 to 60 wasn't that bad, but I had a horrendous headache for several weeks when going from 60mg to 30. I feel rather lucky that I haven't had more severe reactions. I've read of others having similar discontinuation symptoms like yours, some also having flu-like symptoms. Some folks have even gone as far as to break down their capsules into half doses (making a new dose with empty capsules).

Link to comment
Share on other sites

By the time I went off it, I had been at 30 mg for at least a couple of months, but had been on it for a year (mostly at 60 mg, but also at 90 for a couple of months).

I experienced what you're describing, but I don't think it was as severe. I did it while off work for two weeks this time last year, so maybe it wasn't as noticeable as I didn't really have to do anything. I didn't go off of it on purpose... I just forgot to take it several days in a row because my routine was off and then decided that since I'd been through the worst of it I'd see how I felt off it completely.

Anyway... I felt icky for about a week. 10 days tops. Tapering is good and yes, you can open up the capsules and pour a little out to get a lower dose. Another good way to taper is to get down to the lowest dose possible and then start taking it every other day. But as always, don't do any of these things on your own without consulting w/your pdoc.

Link to comment
Share on other sites

I'm down to 30mgs every third day. It got a little better doing it every other day but now it is back in full force by day 2 without it. I'm bipolar II and I think it is throwing me into some kind of hypomania. My pdoc is the one who had me do it this way and had me start the Lamictal at the same time as the Cymbalta. I have gone through this before when I forgot to take it for 2 days back when I was at 60. Someone told me to take Benadryl. Cymbalta is evil! I want to drive up to Indianapolis and slap someone at Eli Lilly.

Link to comment
Share on other sites

Hey, I took Cymbalta and Lamictal for about 18 months. It really, really worked for me but I hated the side effects of the cymbalta. A few months ago I delusionally thought I was "cured" of the depression. I knew the BPII would never go away and I was willing to accept that fact. I stayed on the Lamictal and started the tapering of the Cymbalta.

I felt like a heroin addict.

90 to 60 was no problem. 60 to 30 was hell. 30 to nothing was okay too.

About 3 weeks off the Cymbalta, I knew I was wrong about the need for AD's along with lamictal, but physically I felt so, so much better. I really didn't realize how much the side effects bothered me (except the sexual) until I was off. So anyway, I went back to the Pdoc with my tail between my legs and fessed up. He has been increasing my Lamictal, but that wasn't enough, so now we have just stared Wellbutrin.

I've been on so many Ad's in my life, and have NEVER had W/D like this. If I even was a few hours late in taking it, I'd start to feel dizzy and get a headache. It is really too bad, because it really worked. I hope Wellbutrin works for me.

Good Luck!

Link to comment
Share on other sites

I've accepted the fact that I might be on it for life.

Here's a writeup Dr. Phelps did a on prozac briding to get off of effexor, a method that should work for Cymbalta as well.

http://www.bipolarworld.net/Phelps/ph_2005/ph1354.htm

Hey Elvis, I want a royalty each time you mention that citation. How the hell are you.

The Prozac Bridge Works...... I've used it successfully myself.

Cymbalta? Who ever thought we'd have something in common!

Happy New Year!

Jonhi (Jafco) The Baker? Hmmmm!

(I'll leave my Pam can at home.)

Link to comment
Share on other sites

Someone told me to take Benadryl and it worked! Granted, I did want to sleep the entire weekend but I could use sleep too so that wasn't bad. Back at work now and haven't taken the Benadryl since yesterday and have been off Cymbalta entirely since Thursday. I'm going to go and get some children's Benadryl and hopefully the low dose will still keep the brain zaps from coming back and not make me want to sleep.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...